Ask an Eye Doctor and Get an Answer ASAP
Hi. I'll be happy to help you with your question today.
Is this red lump painful? Is there any discharge associated with it?
Thank you so much.
no, the lump isn't painful, just visable
i've had some discharge from my eyes in the morning but nothing during the day - just itching and watering
The lump sounds like it could be the start of a stye. If this is the case you most likely have blepharitis along with whatever is causing your symptoms.
Was the eye doctor treating you an ophthalmologist (MD)?
Also, do you have any symptoms of allergies other then the issue with your eyes?
Thanks, ***** ***** was a GP so not an eye specialist. I omitted earlier that he had given me fluxocillin (i think it's called that) as an antibiotic treatment but i was sick for 2 days and had to stop taking it, i went back to ask for a different type of antibiotic but saw a different GP who said i no longer needed to take antibiotics.
i do have other allergies, i have been diagnosed with OAS (oral allergy syndrome) and i have a nut allergy which i carry an epi pen for
Blepharitis is a condition where glands in the eyelids are not functioning normally. They become plugged and instead of putting out their normal clear, oily secretions, they put out thick, toothpaste like gunk.
The best treatment for this condition daily lid scrubs combined with warm compresses. I like to use baby shampoo for lid scrubs. In the shower, place the shampoo on your index fingers, close your eyes, raise your eyebrows (to stretch the skin on you eyelids) and scrub back and forth along your eyelashes for 3 to 5 minutes. The hot water in the shower helps to soften the plugged oils in the glands while the mechanical scrubbing with your soapy fingers removes the oils.
In a few weeks the glands (meibomian gland) should be back online and the issue with swelling should be resolved. This can also help with any allergies. It does, however, sound like you have more then just blepharitis going on.
I agree with you......a dermatologist doesn't sound like the best choice for you to go to next. The fact that steroids has cleared up your issues and you have other allergy symptoms makes me believe that you are suffering from an allergic reaction. As you know it can be very, very difficult to isolate what you are allergic to.....it may be many things at once, and you've already changed your soap, makeup use etc with no effect.
I think you should talk to your GP again and ask her to cancel the derm consult and set up a allergist consult. They could do patch testing etc and try to isolate what is causing your symptoms. It is great that steroids helped but your GP is correct -- they have a lot of side effects.
thank you for your advice, i'll speak to my GP this evening, and hopefully get a referal to an allergist.
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.Postive Feedback and/or Bonus is welcomed and appreciated.